Immune checkpoint inhibition is the standard-of-care for many advanced cancers. Side effects of therapy may prevent optimal treatment of the cancer. Management of side effects is dominated by recommendations derived from oncological, not gastroenterological practice. We report a patient who developed pancreatic insufficiency during checkpoint inhibitor therapy with a programmed cell death receptor 1 inhibitor, nivolumab, which if not diagnosed would have prevented ongoing treatment. This is a problem which affects approximately 1 in 100 patients treated with this agent but is rarely recognised. Gastroenterologists need to be aware of the spectrum of gastrointestinal disorders which occur after immunotherapy to treat cancer.
- pancreatic elastase-1
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.